Publications (2)2.15 Total impact
Article: A case of pancytopenia secondary to low-dose pulse methotrexate therapy in a patient with rheumatoid arthritis and renal insufficiency.[show abstract] [hide abstract]
ABSTRACT: Most reports on serious MTX toxicity have focused on hepatic abnormalities, while other effects, including hematologic reactions, have not been emphasized. We experienced a case of pancytopenia secondary to MTX therapy in a patient with RA and renal insufficiency. A 67-year-old woman with a 12-year history of active seropositive RA that was a response to non-steroidal anti-inflammatory drugs, hydroxychloroquinine and intra-articular steroid injections, had been followed up and was diagnosed as early chronic renal failure in October, 1993. Recently, because of significant morning stiffness and polyarthralgia, the decision was made to institute MTX treatment. This was begun as a single oral dose of 5mg/week. After 2 doses, the patient was admitted to the hospital with general weakness. Laboratory tests showed a hemoglobin level of 7.9 g/dl, WBC count 1800/mm3 and platelet count of 64000/mm3. The serum creatinine level was 6.1 mEq/dl and the BUN level was 82 mEq/dl. Liver function test results were normal, but the serum albumin level was 2.7 g/dl. The patient subsequently developed fever and blood transfusions, granulocyte colony stimulating factor (G-CSF) and intravenous prophylactic antibiotic therapy were required. Her condition was improved. In summary, Low-dose MTX-related adverse hematologic side effects, including fatal pancytopenia, are rare but are a cause of increasing concern in patients with RA and renal insufficiency. Close monitoring of associated risk factors, particularly impaired renal function, should be mandatory for all patients who are receiving MTX therapy.The Korean Journal of Internal Medicine 02/1999; 14(1):85-7.
Article: Acute myocardial infarction due to sinus of Valsalva aneurysm in a patient with Behçet's disease.[show abstract] [hide abstract]
ABSTRACT: Cardiovascular manifestations have been reported in 7-38% of patients with Behçet's disease (BD), and mortality occurs in up to 20% of those with marked vascular involvement. Sporadic cases of endocarditis, myocarditis, pericarditis, acute myocardial infarction, aortic aneurysm, ventricular thrombosis, congestive cardiomyopathy, and valvular dysfunction have been reported. Here we report a case of acute myocardial infarction that resulted from the compression of coronary arteries by a sinus of Valsalva aneurysm in a patient with BD.Clinical and experimental rheumatology 26(4 Suppl 50):S117-20. · 2.15 Impact Factor